Email us

FAQ

Prof R (Roumen) Anguelov (HOD)

Tel: +2712 420-2874 / 2520 
Fax: +2712 420-3893
E-mail: [email protected]
Office: Mathematics 1-39.2

Position: Professor and Head of Department of Mathematics and Applied Mathematics, University of Pretoria
Academic qualifications: MSc(Sofia), PhD(Unisa)
NRF rating: B3

Open Access version of Articles

Fields of interest: Modern philosophies, spiral dynamics
Research interests: Applications of Mathematics to population dynamics and epidemiology: zoonotic diseases, vector-borne infections, mosquito control, gene-drive into population, ecological systems. Mathematics motivated by biological applications: dynamical systems, PDEs, impulsive PDEs, interval analysis, validated numerics, nonstandard finite difference method, image analysis.

Publications over the past five years:

Journal articles 
Anguelov R, Fabris-Rotelli I  LULU Operators and discrete pulse transform for multidimensional arrays.  IEEE Transactions on Image Processing, 19(11), 3012-3023

Anguelov R, Lubuma JM-S, Shillor M  Topological dynamic consistency of non-standard finite difference schemes for dynamical systems.   Journal of Difference Equations and Applications, 17(12)(2011), 1769-1791

Anguelov R, Dumont, Y, Lubuma JM-S  Mathematical modeling of sterile insect technology for control of anopheles mosquito.  Computers and Mathematics with Applications, 64(2012), 374-389

Brettschneider H, Anguelov R, Chimimba CT, Bastos ADS  A mathematical epidemiological model of gram-negative Bartonella bacteria: does differential ectoparasite load fully explain the differences in infection prevalence of Rattus rattus and Rattus norvegicusJournal of Biological Dynamics, 6(2)(2012), 763-781

Anguelov R, Dumont Y, Lubuma JM-S, Mureithi EW  Stability analysis and dynamics preserving nonstandard finite difference schemes for a malaria model.  Mathematical Population Studies, 20(2013), 101-122

Anguelov R, Van der Walt JH  Algebraic and topological structure of some spaces of set-valued maps.  Computers and Mathematics with Applications, 66(2013), 1643-1654

Dufourd C, Weldon V, Anguelov R, Dumont Y  Parameter identification in population models for insects using trap data, Biomath 2(2013), Article ID 1312061, 10 pages

Anguelov R, Dumont Y, Lubuma JM-S, M Shillor  Dynamically consistent nonstandard finite difference schemes for epidemiological models.  Journal of Computational and Applied Mathematics, 255(2014), 161-182

Anguelov R, Garba SM, Usaini S  Backward bifurication analysis of epidemic model with partial immunity.  Computers and Mathematics with Applications, 68(2014), 931-940

Usaini S, Anguelov R, Garba SM Dynamics of SI Epidemic with a Demographic Allee Effect. Theoretical Population Biology, 106(2015), 1–13

Anguelov R, Butler PW, Rohwer CH, Wild M Calculating the output distribution of stack filters that are erosion-dilation cascades, in particular LULU –filters. Quaestiones Mathematicae 38(2015), 463-482

Tenkam HM, Shatalov M, Fedotov I, Anguelov R  Mathematical models for the propagation of stress wave in elastic rods: Exact solution and numerical simulation.   Advances in Applied Mathematics and Mechanics, 8(2)(2016), 257-270

Akimenko V and Anguelov R Steady states and outbreaks of two-phase nonlinear age-structured model of population dynamics with discrete time delay. Journal of Biological Dynamics 11(1)(2016) 75–101

Anguelov R Duford CC Dumont Y Simulations and parameter estimation of a trap-insect model using a finite element approach. To appear in Mathematics and Computers in Simulation

Anguelov R Stoltz SM Stationary and oscillatory patterns in a coupled Brusselator model. To appear in Mathematics and Computers in Simulation

Tenkam HM, Anguelov R, Fedotov I, M Shatalov Exact solution of the Mindlin-Herrmann model for longitudinal vibration of an isotropic rod. Journal of Engineering Mathematics 99(2016), 185–201

Usaini S, Lloyd A, Anguelov R, Garba SM Dynamical behavior of an epidemiological model with a demographic Allee effect. Mathematics and Computers in Simulation 133(2017), 311–325

Anguelov R Duford CC Dumont Y Mathematical model for pest–insect control using mating disruption and trapping. Applied Mathematical Modelling 52(2017), 437–457

Anguelov R, Stoltz SM Stationary and oscillatory patterns in a coupled Brusselator model. Mathematics and Computers in Simulation 133(2017) 39-46

Anguelov R, Dufourd CC, Dumont Y Simulations and parameter estimation of a trap-insect model using a finite element approach. Mathematics and Computers in Simulation 133(2017) 47-75

Conference proceedings
Anguelov R, Brettschneider H, Bastos ADS  A case of multi-vector and multi-host epidemiology model: Bartonella infection.  In  MD Todorov and CI Christov (Eds.), Proceedings of the 2nd International on Application of Mathematics in Technical and Natural Sciences (AMiTaNS’10), (Sozopol, Bulgaria), American Institute of Physics Conference Proceedings (AIP) 1301, 2010, pp 175-187, ISBN: 978-0-7354-0856-2

Anguelov R, Dumont Y, Lubuma JM-S, Mathematical modeling of sterile insect technology for control of Anopheles mosquito.  In CI Christov and MDTodorov (eds), Proceedings of the 3rd International Conference on Application of Mathematics in Technical and Natural Sciences (AMiTaNS’11), (Albena, Bulgaria), American Institute of Physics - AIP Conference Proceedings 1404, (2011), pp 155-161, ISBN: 978-0-7354-0976-7

Anguelov R, Plaskitt-Rotelli I  Locally monotone approximations of real functions ob graphs.  In G Nikolov and R Uluchev (eds), Proceedings of Constructive Theory of Functions, (Sozopol, Bulgaria), Marin Drinov Academic Publishing House (2012), pp 21-29, ISBN: 978-954-322-490-6

Anguelov R, Dumont Y, Lubuma JM-S  On non-standard finite difference schemes in Biosciences.  In MD Todorov (editor), Proceedings of the 4th International Conference on Application of Mathematics in Technical and Natural Sciences (AMiTaNS’11), (St Constantine and Helena, Bulgaria), American Institute of Physics – AIP Conference Proceedings 1487, 2012, pp 212-223, ISBN: 978-0-7354-1099-2

Anguelov R, Fabris-Rotelli I  On the axiomatization of Scale-Space Theory.  In MD Todorov (editor), Proceedings of the 4th International Conference on Application of Mathematics in Technical and Natural Sciences (AMiTaNS’11), (St Constantine and Helena, Bulgaria), American Institute of Physics – AIP Conference Proceedings 1487, 2012, pp 159-167, ISBN: 978-0-7354-1099-2

Anguelov R, Agbebaku D Van der Walt JH  Hausdorff continuous solutions of conservation laws.  In MD Todorov (editor), Proceedings of the 4th International Conference on Application of Mathematics in Technical and Natural Sciences (AMiTaNS’11), (St Constantine and Helena, Bulgaria), American Institute of Physics – AIP Conference Proceedings 1487, 2012, pp 151-158, ISBN: 978-0-7354-1099-2

Anguelov R, Dumont Y, Lubuma JM-S  Mathematical Analysis of vector-borne diseases on plants.  In M Kang, Y Dumont and Y Guo (editors), 2012 IEEE 4th International Symposium on Plant Growth Modeling, Simulation, Visualization and Applications (PMA’12), (Shanghai, China), Institute of Electrical and Electronic Engineers (IEEE), Inc, 2012, pp 22-29, ISBN: 978-1-4673-0068-1

Anguelov R, Tenkam HMD Global Stability of Equilibrium of Multi-species Model with Cross Diffusion. M.D. Todorov (editor) Application of Mathematics in Technical and Natural Sciences (Sofia), October 2015, AIP Conf. Proc. 1684, 010001-1–010001-1; doi: 10.1063/1.4934278

Anguelov R, Markov S Hausdorff Continuous Interval Functions and Approximations M Nehmeier (Editor) Scientific Computing, Computer Arithmetic, and Validated Numerics 16th International Symposium, Würzburg, Germany, September 21–26, 2014 SCAN 2014, LNCS 9553, pp. 3–13, (2016) DOI: 10.1007/978-3-319-31769-4 1

Anguelov R and Mabula MD Asymmetric Metric: An Application to Dealing with Uncertainty. Editor, MD Todorov, Sofia. Application of Mathematics in Technical and Natural Sciences, 8th International Conference (AMiTaNS’16). AIP Conf. Proc. 1773, 050001-1–050001-7; doi: 10.1063/1.4964971

Share this page
Last edited by Annel SmitEdit